i am currently on roaccutane , just started 4th month of 6, i have experienced very few of the side effects: dryer, tighter skin on my face and chapped lips. i attended an assessment for lasik eye surgery and after various tests was told i was suitable... i informed the doctor i was on accutane, he saw it as no issue , i said i would wait til i finished it, he said it might be wise, my tear count came back as good in both eyes so i dont have dry eyes, can i get lasik done immediately after?
Is It Safe to Have Lasik Eye Surgey Whilst on Roaccutane?
Doctor Answers (2)
Always wait to do elective surgeries after Accutane
No matter the dose or duration of treatment, you should always wait a minimum of 6 months before having any elective surgery performed. Accutane alters the healing process and could compromise a routine procedure. It is wise to ensure that all factors are optimum to ensure the best result. Sincerely, Barry Resnik, MD in Aventura, Florida
Accutane slows epithelial healing
I would strongly recommend that you wait at least 6 months and after all dry eye symptoms resolve before undergoing laser surgery for your eyes.
Web reference: http://www.drmarylupo.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.